Profile picture for Marius Junge

Contact Information

Department of Mathematics
214C Harker Hall, MC-382
1305 W. Green Street
Urbana, IL 61801
Professor

Research Interests

Functional Analysis, Operator Algebras and Quantum Information Theory 

Research Description

Operator spaces and C*-algebras, Noncommutative martingales and Noncommutative Lp-spaces, Quantum Games, Lindbladians 

Education

PhD: 1991 Christian-Albrechts-Universität Kiel
Habilitation: 1996 Christian-Albrechts-Universität Kiel

Awards and Honors

Fellow, American Mathematical Society, 2017
Richard and Margaret Romano Professorial Scholar, College of LAS, University of Illinois, 2011-2014
J.L. Doob Scholar, Department of Mathematics, University of Illinois, 2011-2012
Associate, Center for Advanced Study, University of Illinois, 2010-2011

Courses Taught

Fall 2025

Introduction to Quantum Information Theory, Math 490 https://canvas.illinois.edu/courses/62730

Banach Space, Math 547 https://canvas.illinois.edu/courses/62728

Additional Campus Affiliations

Professor, Mathematics

Recent Publications

Ding, Z., Junge, M., Schleich, P., & Wu, P. (2025). Lower Bound for Simulation Cost of Open Quantum Systems: Lipschitz Continuity Approach. Communications in Mathematical Physics, 406(3), Article 60. https://doi.org/10.1007/s00220-025-05240-6

Gao, L., Junge, M., Laracuente, N., & Li, H. (2025). Complete positivity order and relative entropy decay. Forum of Mathematics, Sigma, 13, Article e31. https://doi.org/10.1017/fms.2024.117

Huang, J., Junge, M., Sukochev, F., & Zanin, D. (2025). Embeddings of symmetric operator spaces into Lp-spaces, 1 ≤ p < 2, on finite von Neumann algebras. Israel Journal of Mathematics. Advance online publication. https://doi.org/10.1007/s11856-025-2743-0

Li, H., Junge, M., & LaRacuente, N. (2025). Graph Hörmander Systems. Annales Henri Poincare, 26(8), 2683-2736. https://doi.org/10.1007/s00023-024-01474-7

Junge, M., & Palazuelos, C. (2024). On the power of quantum entanglement in multipartite quantum XOR games. Journal of the London Mathematical Society, 110(5), Article e70009. https://doi.org/10.1112/jlms.70009

View all publications on Illinois Experts